Alert archive / Massachusetts / Winter Weather Advisories in 2021
Winter Weather Advisory 9, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this winter weather advisory at Feb 8, 2021, 2:56 PM EST for 10 counties in Massachusetts; Bristol County, Kent County, Providence County, Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Feb 9, 2021, 4:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2021, 2:56 PM EST (19:56 UTC)
- In effect from
- Feb 9, 2021, 4:00 AM EST
- Expired
- Feb 9, 2021, 6:50 PM EST
- In force
- 15 hr
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Providence County, RI
The radar
The Boston radar (KBOX), 48 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
138 WWUS41 KBOX 081956 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Boston/Norton MA 256 PM EST Mon Feb 8 2021 CTZ002>004-MAZ002>016-026-RIZ001-002-090800- /O.NEW.KBOX.WW.Y.0009.210209T0900Z-210210T0300Z/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, Ayer, Foster, Smithfield, and Providence 256 PM EST Mon Feb 8 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 10 PM EST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...Portions of northern Connecticut, central, eastern, northeastern and western Massachusetts and northern Rhode Island. * WHEN...From 4 AM to 10 PM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
5 follow-up statements
455 WWUS41 KBOX 090659 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Boston/Norton MA 159 AM EST Tue Feb 9 2021 MAZ002>012-014-026-091700- /O.UPG.KBOX.WW.Y.0009.210209T0900Z-210210T0300Z/ /O.NEW.KBOX.WS.W.0004.210209T0900Z-210210T0300Z/ Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA-Southeast Middlesex MA- Northern Middlesex MA- Including the cities of Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Cambridge, and Ayer 159 AM EST Tue Feb 9 2021 ...WINTER STORM WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 7 inches. * WHERE...Western and Central Massachusetts, the Merrimack Valley and North Shore in Massachusetts. * WHEN...Until 10 PM EST this evening. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. The worst conditions are expected with the evening commute. * ADDITIONAL DETAILS...Snowfall rates up to 1 inch per hour at times with reduced visibilities are expected to develop by mid- afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ MAZ017>019-RIZ003>005-091700- /O.EXA.KBOX.WW.Y.0009.210209T0900Z-210210T0300Z/ Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA- Western Kent RI-Eastern Kent RI-Bristol RI- Including the cities of Taunton, Brockton, Plymouth, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, and Bristol 159 AM EST Tue Feb 9 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Much of southeastern Massachusetts and central Rhode Island. * WHEN...Until 10 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ CTZ002>004-MAZ013-015-016-RIZ001-002-091700- /O.CON.KBOX.WW.Y.0009.210209T0900Z-210210T0300Z/ Hartford CT-Tolland CT-Windham CT-Western Norfolk MA-Suffolk MA- Eastern Norfolk MA-Northwest Providence RI- Southeast Providence RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Foxborough, Norwood, Boston, Quincy, Foster, Smithfield, and Providence 159 AM EST Tue Feb 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...Northern Connecticut, Northern Rhode Island into Norfolk and Suffolk Counties in Massachusetts. * WHEN...Until 10 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. The worst conditions are expected during the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ Loconto
723 WWUS41 KBOX 091632 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Boston/Norton MA 1132 AM EST Tue Feb 9 2021 MAZ002>012-014-026-100045- /O.CON.KBOX.WS.W.0004.000000T0000Z-210210T0300Z/ Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA-Southeast Middlesex MA- Northern Middlesex MA- Including the cities of Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Cambridge, and Ayer 1132 AM EST Tue Feb 9 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Heavy snow expected. Total snow accumulations of 3 to 6 inches. * WHERE...Western and Central Massachusetts, the Merrimack Valley and North Shore in Massachusetts. * WHEN...Until 10 PM EST this evening. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. The worst conditions are expected with the evening commute. * ADDITIONAL DETAILS...Snowfall rates up to 1 inch per hour at times with reduced visibilities are expected to develop by mid- afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ CTZ002>004-MAZ013-015>019-RIZ001>005-100045- /O.CON.KBOX.WW.Y.0009.000000T0000Z-210210T0300Z/ Hartford CT-Tolland CT-Windham CT-Western Norfolk MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI- Bristol RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Foxborough, Norwood, Boston, Quincy, Taunton, Brockton, Plymouth, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, and Bristol 1132 AM EST Tue Feb 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Much of southeastern Massachusetts and central Rhode Island. * WHEN...Until 10 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
302 WWUS41 KBOX 091848 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Boston/Norton MA 148 PM EST Tue Feb 9 2021 MAZ002>012-014-026-100300- /O.CAN.KBOX.WS.W.0004.000000T0000Z-210210T0300Z/ /O.EXA.KBOX.WW.Y.0009.000000T0000Z-210210T0300Z/ Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA-Southeast Middlesex MA- Northern Middlesex MA- Including the cities of Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Cambridge, and Ayer 148 PM EST Tue Feb 9 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow. Additional snow accumulations of up to two inches. * WHERE...Portions of central, eastern, northeastern and western Massachusetts. * WHEN...Until 10 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ CTZ002>004-MAZ013-015>019-RIZ001>005-100300- /O.CON.KBOX.WW.Y.0009.000000T0000Z-210210T0300Z/ Hartford CT-Tolland CT-Windham CT-Western Norfolk MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI- Bristol RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Foxborough, Norwood, Boston, Quincy, Taunton, Brockton, Plymouth, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, and Bristol 148 PM EST Tue Feb 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Much of southeastern Massachusetts and central Rhode Island. * WHEN...Until 10 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
438 WWUS41 KBOX 092010 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Boston/Norton MA 310 PM EST Tue Feb 9 2021 CTZ002>004-MAZ013-015>019-RIZ001>005-100300- /O.CON.KBOX.WW.Y.0009.000000T0000Z-210210T0300Z/ Hartford CT-Tolland CT-Windham CT-Western Norfolk MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI- Bristol RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Foxborough, Norwood, Boston, Quincy, Taunton, Brockton, Plymouth, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, and Bristol 310 PM EST Tue Feb 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Much of southeastern Massachusetts and central Rhode Island. * WHEN...Until 10 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MAZ002>012-014-026-100300- /O.CON.KBOX.WW.Y.0009.000000T0000Z-210210T0300Z/ Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA-Southeast Middlesex MA- Northern Middlesex MA- Including the cities of Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Cambridge, and Ayer 310 PM EST Tue Feb 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Snow. Additional snow accumulations of up to two inches. * WHERE...Portions of central, eastern, northeastern and western Massachusetts. * WHEN...Until 10 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact the evening commute. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
253 WWUS41 KBOX 092350 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Boston/Norton MA 650 PM EST Tue Feb 9 2021 CTZ002>004-MAZ002>019-026-RIZ001>005-100100- /O.CAN.KBOX.WW.Y.0009.000000T0000Z-210210T0300Z/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Ayer, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, and Bristol 650 PM EST Tue Feb 9 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow is tapering off from west to east. Travelers should remain alert to slippery spots on roads. $$ WTB
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this winter weather advisory went out at Feb 8, 12:25 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 8, 12:25 PM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1225 PM EST Mon Feb 8 2021
.SYNOPSIS...
Dry but very cold weather is on tap for today and tonight.
Another round of accumulating snow impacts the region on
Tuesday. Drier weather returns on Wednesday. Active
weather pattern continues late in the week into the weekend.
Storms cannot be ruled out on Thursday/Friday and late Saturday
into Sunday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1000 AM Update...
No changes in the latest update other than bringing things in
line with the latest observations.
Discussion from the 4 AM Update...
Mostly sunny but cold weather is on tap for the region today.
In the wake of yesterday's winter storm a rather cold airmass
has been ushered into the region early this morning. So despite
plenty of sunshine today, 925T between -10C and-13C should hold
high temperatures in the 25 to 30 degree range this afternoon.
A bit of a northwest breeze will keep wind chills in the single
digits and teens today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Highlights...
* Accumulating Snow returns Tuesday morning and afternoon
* 2 to 5 inches of snow seem reasonable for much of the region
Details...
Tonight...
A brief ridge of high pressure crosses the region tonight. A
period of mainly clear skies early this evening coupled with
light winds/deep snowpack will allow for temperatures to quickly
drop after sunset. Readings should quickly plummet into the high
single digits to the middle teens. However, approaching
shortwave will result in an increase in mid/high level
cloudiness later in the evening and especially during the
overnight hours.
The approaching shortwave may result in some light snow breaking
out across interior MA & CT between 4 and 7 am. Any snow through
this time will be rather light, but some slick travel is
possible during the morning rush hour across the interior.
Tuesday...
Shortwave trough approaches from the west increasing the forcing
for ascent. The result will be snow overspreading the region
from west to east Tuesday morning and continuing for much of
the afternoon. There is some modest lift indicated in the
snowgrowth region and the warm advection developing over the
cold dome supports widespread accumulating snow for most of
southern New England. After coordination with surrounding
offices, opted to hold off on Winter Weather Headlines with this
package but they will likely be needed. Ptype should mainly be
snow, except perhaps near the south coast, Cape and Islands
where some boundary layer warmth may result in a change to rain.
Current indications are for a general 2 to 5 inches of snow
across the region on Tuesday. The one thing will need to watch
is a weak wave of low pressure passing to our south. There is a
southwest LLJ on the order of 35 to 45 knots. If this wave can
setup some sort of low level boundary, it is not out of the
question for localized higher snow amounts. Something will have
to keep an eye on over the next 24 hours. Regardless, another
accumulating snow event is on the way.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Highlights
* Active pattern through the extended. Drier on Wednesday with high
pressure building in. Need to monitor the potential for a coastal
storm on Thursday/Friday and Sunday/Monday.
Tuesday night through Wednesday...
Shortwave trough over the eastern Great Lakes/southern New England
Tuesday evening lifts into northern New England/Nova Scotia late
Tuesday night. Mid level ridge axis builds into the OH Valley/Mid
Atlantic behind the trough. The quick moving low that bring snow to
southern New England earlier on Tuesday lifts offshore during the
evening. High pressure builds in behind the exiting system.
Precipitation should quickly taper off from west to east during the
evening and skies clear late as the high builds in. Will remain a
bit breezy with a tightened pressure gradient in place and cold air
advecting in from the northwest. Low temperatures in the teens for
much of the region. Will stay a bit warmer along the south coast
with readings in the 20s.
Dry and quiet weather on Wednesday with high pressure in control.
Will see mid to high clouds on the increase in response to a system
developing across the OH/TN Valley. Remains breezy along the coastal
plain, but gusty wind diminishing elsewhere as the pressure gradient
relaxes. Highs range from the 20s across the higher terrain to the
low to mid 30s elsewhere.
Thursday and Friday...
Confidence lowers significantly for the rest of the extended
starting here. Feels a little bit like deja vu because as of right
now it appears a coastal/ocean system will remain far enough
offshore to bring little if any impact to southern New England.
The synoptic setup is a jet moving through. As of right now it looks
like the equatorward entrance region will be situated over the Mid
Atlantic and south of the region late on Thursday into Friday. A
subtle shortwave/ripple of vorticity lifts from the OH/TN Valley
offshore south of the region on Thursday. A more potent shortwave
trough lifts into New England on Friday from the Upper Mississippi
River Valley. Still a fair amount of spread amongst ensemble and
deterministic guidance in this window. The dynamics mentioned
suggest that there should be a better opportunity for precipitation
on Friday with being more co-located with the RRQ.
Given the uncertainty this far out especially with the track and
where the surface low develops have generally kept with the NBM
guidance. However, did increase PoPs toward slight chances for
Thursday given the baroclinic zone in place just south of the region
and the subtle shortwave lifting in. Think the chance PoPs on Friday
are reasonable given the synoptic setup. As of right now it is
looking like there could be some light snowfall accumulation during
this period, but really need to hammer down the track and intensity
of the system and given the spread especially of the EPS...still too
early to completely count out an impactful system. Stay tuned for
future updates.
Looking fairly similar temperature wise on both days with highs
generally in the 20s, though there will be some 30 degree readings
along the South Coast.
Saturday and Sunday...
The confidence in the forecast continues to lower during this
window. Models are all over the place with mass and thermal fields.
Hints that there is potential for a coastal storm late on Saturday
into Sunday, but too early for specifics. Have once again leaned on
the NBM guidance for this timeframe. High temperatures again in the
20s to 30s based on the NBM. However, given the large differences in
the thermal profiles from guidance confidence is particularly low
here.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent
Through 00Z...High confidence
VFR with gusty winds beginning to die down over the next few
hours as high pressure settles over southern New England.
Tonight...High Confidence
VFR conditions through majority of the night. Could see some
snow move into western MA/northern CT between 10-12UTC. As the
snow moves in could see visibilities fall to MVFR. Winds should
be light.
Tuesday...High Confidence
Snow overspreads the region during the morning. Conditions will
deteriorate to widespread IFR conditions with localized LIFR
cigs/vsbys possible too. The snow will continue into the mid to
late afternoon before winding down by early evening. Ptype
should be all snow except for perhaps a change to rain near the
immediate south coast, Cape and Islands during the afternoon.
Winds will be light from the ESE.
KBOS TAF...High confidence in TAF.
KBDL TAF...High confidence in TAF.
Outlook /Tuesday Night through Friday/...
Tuesday Night: Mainly VFR, with areas IFR possible. Breezy.
Wednesday: VFR. Breezy.
Wednesday Night: VFR.
Thursday: MVFR/IFR conditions possible. Slight chance SN.
Thursday Night: IFR. Breezy. Chance SN.
Friday: MVFR/IFR conditions possible. Breezy. Chance SN.
&&
.MARINE...
Today and tonight...High Confidence.
Cold advection will result in NW 20 to 30 knot wind gusts into
the afternoon over the open waters and small craft headlines
are posted. Winds will diminish below criteria by late
afternoon/early evening as high pressure builds in from the
west, but it will take seas across the eastern outer-waters
until about midnight to drop below criteria.
Tuesday...High Confidence.
Weak pressure gradient will keep winds/seas below small craft
criteria Tuesday. Snow and/or snow changing to rain will result
in reduced vsbys at times.
Outlook /Tuesday Night through Friday/...
Tuesday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of snow. Visibility 1 to 3 nm.
Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft.
Wednesday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Local visibility 1 to 3 nm.
Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of snow. Visibility 1 to 3 nm.
Thursday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of snow. Visibility 1 to 3 nm.
Friday: Winds less than 25 kt. Seas up to 5 ft. Chance of snow.
Visibility 1 to 3 nm.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for
ANZ231>235-237-251.
Small Craft Advisory until 1 AM EST Tuesday for ANZ250-254.
Small Craft Advisory until 10 PM EST this evening for ANZ255-
256.
&&
SYNOPSIS...Frank/BL
NEAR TERM...RM
SHORT TERM...Frank
LONG TERM...BL
AVIATION...RM
MARINE...Frank/BLHazardous weather outlook, Feb 8, 5:58 AM EST, 8 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 558 AM EST Mon Feb 8 2021 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-091100- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Cheshire-Eastern Hillsborough- Western And Central Hillsborough-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 558 AM EST Mon Feb 8 2021 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, New Hampshire, southern New Hampshire, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Accumulating snowfall is expected beginning Tuesday morning. Anywhere from 2 to 5 inches of snow is expected. This may cause a slick morning commute across the interior. The afternoon commute may be slick across all of southern New England. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ230>237-250-251-254>256-091100- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 558 AM EST Mon Feb 8 2021 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
Nearby
Winter Weather Advisories in Massachusetts, 2021Winter Weather Advisories in Rhode Island, 2021Winter Weather Advisories in Connecticut, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.